MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number UNVCA12STF
Medical Device Problem Codes Melted (1385); Environmental Particulates (2930)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparoscopic surgical procedure, at the beginning of the surgery and during the laparoscopy process using the energy platform and a non-medtronic monopolar spatula, the energy was initially set at 20w for pure cut and coagulation and was then increased to 30w due to insufficient tissue effect, after which a match-sized flame occurred at the non-medtronic monopolar instrument upon activation via the monopolar foot switch.The device also caught on fire.The monopolar instrument was immediately withdrawn from the patient¿s cavity and discontinued, and a device was introduced; upon activating device energy inside the patient¿s cavity, an energy overload was reported and thermal damage (burning) to the surgical cannula occurred.The device was activated multiple times in succession just prior to the burn.An exploratory laparoscopic inspection of the abdominal cavity identified thermal lesions (burn) on the abdominal wall with associated tissue damage or unexpected tissue loss, and melted polymer debris inside the abdominal cavity that was reported to originate from the structurally compromised cannula.The burn was located around the trocar and in a region of the small intestine.Presence of melted polymer debris fell inside the cavity, originating from the structurally compromised cannula, but it was fully retrieved.Due to these complications and to ensure patient safety, the surgical team converted the procedure from laparoscopic to open surgery to retrieve the melted polymer debris from the patient and to check and treat the burn and assess the abdominal wall.There was no additional medical procedure needed to remove the melted polymer debris from the patient.Another device was used with the same generator and it worked fine.The event was reported to have led to extended hospitalization, and the patient was reported as alive with temporary injury and still recovering in the hospital.
 
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen, vlft10gen ft series energy platformx1 (serial#: (b)(6); lf1937, jaw lap lf1937 ligasure maryland 37cm (lot#: 52680133x); unknown footswi, unknown footswitch (lot#: unknown); onb12stf, onb12stf versaone opt 12 std trocar (lot#: j5l3611y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24925167
Report Number9612501-2026-01101
Device Sequence Number13331177
Product Code GCJ
UDI-Device Identifier10884521215399
UDI-Public(01)10884521215399(17)290331(10)J4D3328Y
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K130435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNVCA12STF
Device Catalogue NumberUNVCA12STF
Device Lot NumberJ4D3328Y
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2026
Initial Report FDA Received Date04/20/2026
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown